Patient : I am a female, aged 19. I have been experiencing some sensory problems that include changes in vision, hearing, and increased clumsiness when walking even from room to room. I have also noticed daily headaches, where 6 months ago, I experienced a headache no more than once every few months. The pain changes if I kneel or bend, or even sit and then rise again too quickly, and despite the use of ibuprofen to get rid of the pain which is pretty extreme, the headache can go on for several more hours before it goes away on it's own. I feel increasing nausea on a daily basis, but have not been vomiting. I notice strange symptoms such as an inability to handle or process the correct emotions for a situation, and crying all the time for no apparent reason. I have had 2 seizures in the past month that have caused me to lose consciousness. I have sought medical attention in the ER, only to be turned away because they believed I was having a panic attack, due to my history of bi-polar disorder and I believed them, only to have the symptoms get worse and worse over the days that followed. Now I am embarrased and discouraged to see anyone about my really inhibiting symptoms, and I am wondering if I should be more pressing and if this is absolutely urgent and cannot be ignored? Thank you for any help you may have for me.
First of all, you are currently taking medication that may be causing the symptoms that you described, so I recommend you to consult your doctor and discuss with him about adjusting the dosage. Regarding the inability to handle emotions and crying for no reason, these are symptoms of depression; you should seek qualified psychotherapeutic counseling to help you deal with that problem besides the medication. On the other hand, if after adjusting the dosage of your medications, the headache persists, you may require an evaluation by a Neurologist to rule out migraine and/or other causes that might be producing the headache, and from there decide the best treatment option for you.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.